Mathematician:Yuri Vladimirovich Linnik

From ProofWiki
(Redirected from Mathematician:U.V. Linnik)
Jump to navigation Jump to search


Ukrainian mathematician active in number theory, probability theory and mathematical statistics.




  • Born: 8 January 1915 in Bila Tserkva, Ukraine (then part of the Russian Empire)
  • Died: 30 June 1972 in Leningrad (now St Petersburg), Russia

Theorems and Definitions


  • 1940: Representation of Big Numbers by Positive Ternary Quadratic Forms (Ph.D. thesis)
  • 1943: On the representation of large numbers as sums of seven cubes (Mat. Sb. N.S. Vol. 12 (54): pp. 218 – 224)
  • 1961: Method of least squares and principles of the theory of observations
  • 1968: Ergodic properties of algebraic fields
  • 1971: Independent and stationary sequences of random variables

Also known as

In Russian: Ю́рий Влади́мирович Ли́нник

His first name can be transliterated Uri, providing the initial U, under which some of his work appears.